Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Gray, ME

May 21, 2021

NWS Gray, ME issued this small craft advisory at May 21, 2021, 3:32 PM EDT. It took effect at May 22, 2021, 2:00 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 21, 2021, 3:32 PM EDT (19:32 UTC)
In effect from
May 22, 2021, 2:00 AM EDT
Expired
May 24, 2021, 2:00 AM EDT
In force
48 hr
Issued by
NWS Gray, ME

The text

As transmitted.

541 
WHUS71 KGYX 211932
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
332 PM EDT Fri May 21 2021

ANZ150-152-154-220945-
/O.NEW.KGYX.SC.Y.0040.210522T0600Z-210523T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
332 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 8 AM EDT
SUNDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 20 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 2 AM Saturday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
618 
WHUS71 KGYX 220755
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
355 AM EDT Sat May 22 2021

ANZ150-152-154-222200-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210523T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
355 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 20 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
069 
WHUS71 KGYX 221130
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
730 AM EDT Sat May 22 2021

ANZ153-230130-
/O.EXB.KGYX.SC.Y.0040.210522T1600Z-210523T1200Z/
Casco Bay-
730 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
SUNDAY...

* WHAT...Seas 3 to 6 ft expected.

* WHERE...Casco Bay.

* WHEN...From noon today to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas are elevated due to long period swells
  building into the area from a distant subtropical storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-230130-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210523T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
730 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 20 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas are elevated due to long period swells
  building into the area from a distant subtropical storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
817 
WHUS71 KGYX 222134
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
534 PM EDT Sat May 22 2021

ANZ151-231145-
/O.EXB.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Penobscot Bay-
534 PM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 1
  to 3 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-231145-
/O.EXT.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
534 PM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 4
  to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-231145-
/O.EXT.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Casco Bay-
534 PM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 3 
  to 6 ft.

* WHERE...Casco Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
632 
WHUS71 KGYX 230721
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
321 AM EDT Sun May 23 2021

ANZ150-152-154-232130-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
321 AM EDT Sun May 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas are elevated due to long period swells
  building into the Gulf of Maine from a distant subtropical 
  storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-232130-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Penobscot Bay-Casco Bay-
321 AM EDT Sun May 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas are elevated due to long period swells
  building into the Gulf of Maine from a distant subtropical
  storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
457 
WHUS71 KGYX 231827
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
227 PM EDT Sun May 23 2021

ANZ150-152-154-240600-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
227 PM EDT Sun May 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-240600-
/O.CON.KGYX.SC.Y.0040.000000T0000Z-210524T0600Z/
Penobscot Bay-Casco Bay-
227 PM EDT Sun May 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:27 PM EDT, 5 minutes earlier.

Area forecast discussion, May 21, 3:27 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
327 PM EDT Fri May 21 2021

.SYNOPSIS...
Warm conditions will continue Saturday away from the coast. A cold
front will cross the region on Sunday bringing a line of showers and
thunderstorms. Canadian high pressure will build in to start next
week bringing much cooler conditions to the region. Another warm up
will arrive next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Weak upper wave passing over the top of an upper ridge over the
eastern CONUS will bring a slight chance of showers and isolated
thunderstorm through this evening.  Current satellite imagery shows
cumulus building over the mountains with radar showing some
convective showers over Aroostook County and southeast Canada.
Latest RAP analysis shows a few hundred J/kg of SBCAPE over the
mountain and foothills, but overall expectations are for
showers to be limited in coverage with best chances across the
mountains. Chances for any thunder will wane after sunset with
the loss of heating.

Tonight there will be slight chances for showers across eastern
zones as the weak upper wave tracks into the Canadian Maritimes.
It will be a mild night with lows staying in the 60s away from
the coast with mostly cloudy skies. Closer to the coast lows
will dip into the 50s and with plenty of low level moisture
there will be areas of patchy fog near the Mid-Coast through the
Capital District of Maine.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Another upper wave passes over the top of the ridge Saturday.
Despite mostly cloudy skies it will be warm away from the coast
with highs into the 80s and parts of southern New Hampshire
climbing to near 90F. Closer to the coast onshore winds will
keep temperatures in the 70s with the Mid-Coast likely staying
in the 60s. Due to the warm weather expected and water
temperatures still in the 50s will be issuing a Beach Hazard
Statement and Special Weather Statement to highlight the dangers
of cold water.

Dewpoints will climb to near 60F during the day and CAMs
continue to show several hundred J/kg of SBCAPE developing over
much of the area with the exception being the Mid-Coast. As the
upper wave passes to our north scattered showers on
thunderstorms will develop near the International Border and
mountains just after noon and will track southeast across the
area. Mid-level lapse rates will generally be less the 6C/km and
effective shear looks to be around 25 kts so the overall severe
threat looks low. PWATs will be will above normal for this time
of year around 1.5 inches so there is potential for some heavy
downpours with stronger cells.

Showers and thunderstorms will diminish around sunset with
another mild night expected. Parts of southern New Hampshire
will only drop into the mid 60s with the rest of the area
dropping to near 60F.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A strong cold front will approach New England from Canada to start
out the long term portion of the forecast on Sunday. Ahead of this
front, an increasing southwesterly gradient will allow for a warm
and moist atmosphere in the region. H8 readings top out near +14C.
With good mixing, warm temperatures will make it to most of the
region including the southwest coast of Maine and the Seacoast of
New Hampshire where readings will be in the 80s in most locations
outside the mountains. The southwesterly flow will allow for cooler
readings along the Midcoast as winds will remain onshore.

A strong and fast moving upper level trough will cross region
Sunday. This will aid in thunderstorm development, some of which may
contain gusty winds as dew point values climb into the lower 60s
during the morning. CAPE values climb into the 500-1000 J/KG range
aiding in the development of convection along and near the front.
Timing is critical for the FROPA however as it may cross the region
a little on the early side on Sunday.

Canadian high pressure will bring much cooler and drier air into the
region Sunday night into Monday. In fact, frosts may occur in the
northern mountains where the growing season has begun.

Temperatures will be seasonable as winds switch out of the west on
Tuesday. A couple showers may clip northern areas during the day.

More warmth and moisture arrives on Wednesday as a strong
southwesterly gradient sets up throughout the atmosphere, both at
the surface and aloft. Readings will once again climb into the 80s
in all areas including much of the coastline. The Midcoast region
will be cooler do to an onshore component.
Scattered showers and possibly a thunderstorm may accompany this
warm air advection pattern.

Another strong cold front will cross the region late Wednesday night
and early Thursday morning. A few strong storms may accompany this
system as wind fields once again increase over the region. However
the time of day should minimize significant activity.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Mainly VFR through tonight with the exceptions
being KAUG and KRKD where low cigs will bring periods of IFR
late tonight through sunrise. Scattered SHRA and -TSRA will
develop across the mountains tomorrow just afternoon and will
track southeastward bringing brief periods of restrictions.

Long Term...A cold front will cross the region on Sunday, with
thunderstorms moving through briefly dropping conditions to MVFR or
IFR. High pressure will build in Sunday night into Monday with the
next potential for rainfall on Tuesday night.
Another strong frontal system will cross the region Wednesday night.

&&

.MARINE...
Short Term...Winds generally stay below 20 kts through the
weekend while a subtropical system well offshore send in
building swells tonight. Sea build to 5 feet tonight and will
be in the 5-7 ft range through Saturday night.

Long Term...Swell from a subtropical storm near Bermuda will
continue over our waters late this weekend and into early next week.
A strong cold front will also allow for gusty northwesterly winds
Sunday night, possibly exceeding SCA thresholds. Seas will build
also Tuesday night into Wednesday as a southwesterly gradient
strengthens over the waters.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Saturday morning through Saturday
     evening for MEZ023>028.
NH...Beach Hazards Statement from Saturday morning through Saturday
     evening for NHZ014.
MARINE...Small Craft Advisory from 2 AM Saturday to 8 AM EDT Sunday for
     ANZ150-152-154.

&&

NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...Cannon
Hazardous weather outlook, May 21, 3:14 PM EDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
314 PM EDT Fri May 21 2021

MEZ007>009-012>014-018>022-033-NHZ001>013-015-221915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
314 PM EDT Fri May 21 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-221915-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
314 PM EDT Fri May 21 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-221915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
314 PM EDT Fri May 21 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Long period swell will build into the waters over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:31 PM EDTBeach Hazards StatementGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York28 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.